Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 34, NWS Jacksonville, FL

March 30, 2000Duval County, Nassau County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 30, 2000, 4:54 AM EST for Duval County, Nassau County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 30, 2000, 4:54 AM EST (09:54 UTC)
Expired
Mar 30, 2000, 5:30 AM EST
In force
36 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Duval County, FL, Nassau County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 9.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2000-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2000-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2303 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 300955
SVRJAX
FLC031-089-301030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
454 AM EST THU MAR 30 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DUVAL COUNTY IN NORTHEAST FLORIDA
  EAST CENTRAL NASSAU COUNTY IN NORTHEAST FLORIDA

* UNTIL 530 AM EST

* AT 454 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 5 MILES
  NORTH OF OCEANWAY...OR ABOUT 4 MILES NORTHEAST OF JACKSONVILLE
  INTERNATIONAL AIRPORT...MOVING EAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 530 AM EST...
  OCEANWAY...
  AMELIA CITY AND LITTLE TALBOT ISLAND...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.


LAT...LON 3063 8166 3045 8168 3038 8108 3060 8106

$$

SANTOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:10 AM EST, 1 hour 44 minutes earlier.

Area forecast discussion, Mar 30, 3:10 AM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED WARNINGS SECTION FOR WATCH
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 AM EST THU MAR 30 2000

RADAR LOOP SHOWS SHOWERS OVER FLA HAVE REACHED THE EAST COAST.
HOWEVER THE LOOP OF GA ZONES TELL A DIFFERENT STORY. AN AREA OF
CONVECTION IS MOVING THROUGH OUR GA FA NORTH OF US HWY 82. ANOTHER
ROUND DEVELOPED OVER AL...MOVING EASTWARD AND WILL REACH OUR CWA
BEFORE MORNING.

A SURFACE LOW WILL MOVE OUT OF THE GULF ACROSS THE FLA PANHANDLE
THIS MORNING AND ACROSS SOUTH-CENTRAL GA DURING THE AFTERNOON. THE
FRONT WILL REMAIN QUASI-STATIONARY UNTIL THE LOW LIFTS OUT AND DRAGS
A COLD FRONT ACROSS THE FA TONIGHT. H3 STREAMLINES INDICATE UPPER
LEVEL DIFFLUENCE THROUGH THE AFTERNOON AND EVENING ALONG THE GA
COAST INTO CENTRAL FLA. LIFTED INDICES ARE IN THE -4 TO -6 RANGE AND
HELICITIES ARE AROUND 120. EXPECT PRECIP OVER GA AT FIRST THEN THE
FOCUS WILL SHIFT SOUTHWARD DURING THE AFTERNOON.

SPENDING A GREAT DEAL OF TIME AGONIZING OVER THE POPS FOR TODAY.
THERE IS A 70 PERCENT DIFFERENCE BETWEEN THE FWC AND FAN POPS. THINK
THE AVN HAS A BETTER REPRESENTATION OF THE INITIAL AND 06Z FEATURES
SO WILL LEAN TOWARDS FAN. CURRENT FCST OF GOOD CHANCE FOR GA AND
MOST OF FL ZONES...40 PERCENT FOR SOUTHERN TIER LOOKS GOOD. WITH
WARM SOUTHERLY FLOW TEMPS WILL RANGE FROM THE LOWER TO MID 80S FOR
SECOND DAY...THEN A RETURN TO CLIMO TEMPS FOLLOWING THE COLD FRONTAL
PASSAGE.

MARINE...WINDS AT GRAYS REEF FALL INTO THE SCA CRITERIA WHEREAS
ELSEWHERE WINDS ARE LESS THAN 15 KT. RECENT SFC ANALYSES SHOW A
TIGHTENING OF THE GRADIENT OVER THE WATERS. WILL CONTINUE SCEC FOR
THE MORNING AND SUGGESTING AN UPGRADE TO SCA LATE.

PRELIM
AMG 82/52/77/48 5200
SSI 78/58/71/54 5300
JAX 84/57/75/52 5300
GNV 87/58/80/54 5300 28

.JAX...
GA...NONE
FL...NONE

TRABERT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 12:05 PM ESTSevere Thunderstorm WarningJAXHamilton25 min
Mar 30, 12:24 PM ESTSevere Thunderstorm WarningJAXBaker, Columbia66 min
Mar 30, 12:40 PM ESTTornado WarningJAXColumbia, Hamilton35 min
Mar 30, 1:21 PM ESTTornado WarningJAXNassau39 min
Mar 30, 1:40 PM ESTTornado WarningJAXBaker20 min
Mar 30, 1:55 PM ESTTornado WarningJAXDuval, Nassau35 min
Mar 30, 2:04 PM ESTTornado WarningJAXSuwannee26 min
Mar 30, 2:28 PM ESTTornado WarningJAXNassau32 min
Mar 30, 2:31 PM ESTTornado WarningJAXSuwannee29 min
Mar 30, 2:45 PM ESTTornado WarningJAXColumbia45 min
Mar 30, 2:56 PM ESTTornado WarningJAXDuval, Nassau34 min
Mar 30, 3:19 PM ESTTornado WarningJAXUnion41 min
Mar 30, 3:34 PM ESTTornado WarningJAXBradford26 min
Mar 30, 3:57 PM ESTTornado WarningJAXBradford, Clay48 min
Mar 30, 4:32 PM ESTTornado WarningJAXPutnam43 min
Mar 30, 4:43 PM ESTTornado WarningJAXClay32 min
Mar 30, 5:10 PM ESTTornado WarningJAXSaint Johns45 min
Mar 30, 5:21 PM ESTSevere Thunderstorm WarningJAXFlagler39 min
Mar 30, 5:33 PM ESTTornado WarningJAXPutnam27 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.